MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = radiology tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving revascularization of the left leg, the hub separated from a flexor high-flex ansel guiding sheath upon removal of the device.Access was obtained in the right leg for a contralateral approach and the complaint device was inserted into the patient up to the hub of the device.The iliac bifurcation was "a little" steep and the iliac arteries were reportedly tortuous; however, resistance was not reported upon advancement of the sheath.Various wire guides, catheters, and an angioplasty balloon were passed through the sheath during the procedure.At the completion of the procedure, as the user removed the sheath over an unknown wire guide, by pulling on the hub of the device, the hub separated.The dilator was not reinserted prior to removal.The sheath was clamped to stop blood loss and was then removed by hand.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a procedure involving revascularization of the left leg, the hub separated from a flexor high-flex ansel guiding sheath upon removal of the device.Access was obtained in the right leg for a contralateral approach and the complaint device was inserted into the patient up to the hub of the device.The iliac bifurcation was "a little" steep and the iliac arteries were reportedly tortuous; however, resistance was not reported upon advancement of the sheath.Various wire guides, catheters, and an angioplasty balloon were passed through the sheath during the procedure.At the completion of the procedure, as the user removed the sheath over an unknown wire guide, by pulling on the hub of the device, the hub separated.The dilator was not reinserted prior to removal.The sheath was clamped to stop blood loss and was then removed by hand.Investigation ¿ evaluation.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Precautions: in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.Instructions for use: sheath introduction: 1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." a capa was previously completed to address this failure mode for 4 to 8.0fr devices with prefixes kcfw, ksaw, and kcfn.The capa team performed mechanical testing and concluded that tensile failure did not occur below or near the 15 n requirement.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded patient anatomy and user error contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10648860
Report Number1820334-2020-01822
Device Sequence Number2618353
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)230420(10)13143093
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2023
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Device Lot Number13143093
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight96